Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The homological dimensions of symmetric algebras

Author: James E. Carrig
Journal: Trans. Amer. Math. Soc. 236 (1978), 275-285
MSC: Primary 13D05
MathSciNet review: 0457425
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let D be a Dedekind domain and M a rank-one torsion-free D-module. An analysis of $ A = {S_D}(M)$, the symmetric algebra of M, yields the following information:

Theorem. (1) Tor-dim $ A \leqslant 2\;and\; = 1\;iff\;M = K$, the quotient field of D;

(2) A is coherent;

(3) Global $ \dim A = 2$.

For higher rank modules coherence is not assured and only rough estimates of the dimensions are found.

On the other hand, if $ {S_D}(M)$ is a domain of global dimension two, then M has rank one but the dimension of D may be two. If D is local of dimension two then $ M = K$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13D05

Retrieve articles in all journals with MSC: 13D05

Additional Information

Keywords: Global dimension, Tor-dimension, coherent, symmetric algebra, Dede-kind domain, rank one flat module
Article copyright: © Copyright 1978 American Mathematical Society